Alert archive / Kansas / Tornado Warnings in 2005
Tornado Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 21, 2005, 6:58 PM CDT for Bourbon County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 21, 2005, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 21, 6:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 212358 TORSGF KSC011-220030- /O.NEW.KSGF.TO.W.0006.050421T2358Z-050422T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS. * UNTIL 730 PM CDT. * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTHWEST OF FORT SCOTT...AND MOVING EAST AT 20 MPH. * THIS TORNADIC STORM WILL BE... 5 MILES SOUTH OF FORT SCOTT BY 710 PM CDT. THE TOWN OF MARMATON IS ALSO IN THE PATH OF THIS TORNADIC STORM. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO AND ANOTHER TORNADO COULD FORM AT ANYTIME. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3782 9488 3769 9488 3770 9464 3791 9464 $$ IZZI
1 follow-up statement
000 WWUS53 KSGF 220015 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CDT THU APR 21 2005 KSC011-220024- /O.CAN.KSGF.TO.W.0006.000000T0000Z-050422T0030Z/ BOURBON KS- 714 PM CDT THU APR 21 2005 ...THE TORNADO WARNING FOR BOURBON COUNTY HAS BEEN CANCELLED... AT 710 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3782 9488 3769 9488 3770 9464 3791 9464 $$ RUNNELS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 21, 3:51 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 21, 3:51 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 PM CDT THU APR 21 2005 .DISCUSSION... INITIAL BAND OF CONVECTION MOVING THROUGH SOUTHWEST AND SOUTH CENTRAL MO IS LIKELY TO BE ONLY THE FIRST WAVE...AS NEW CONVECTION IS ATTEMPTING TO FIRE ALONG COLD FRONT FROM FAR NE KANSAS INTO NE OKLAHOMA. WILL KEEP SEVERE THUNDERSTORM CHANCES GOING THROUGH THE EVENING AS COLD FRONT MOVES INTO UNSTABLE ATMOSPHERE. ETABUFR SOUNDING IN FAR SE KANSAS SHOWS MLCAPES OF AROUND 2500 J/KG BY 00Z. LARGE AREA OF THIS CAPE EXISTS IN THE -10 C TO -30 C LAYER...SO THINK LARGE HAIL IS LIKELY. WIND PROFILES ARE NEARLY UNIDIRECTIONAL AND RELATIVELY WEAK...SO TORNADIC THREAT IS LOW EXCEPT FOR THE NORTHERNMOST COUNTIES IN CENTRAL MO NEAR THE WARM FRONT WHERE A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. UP UNTIL 345 PM...CONVECTION NEAR THIS BOUNDARY HAS BEEN CONFINED TO AREAS JUST NORTH OF THE CWA HOWEVER. BAND OF CONVECTION NEAR THE COLD FRONT WILL SWEEP RAPIDLY THROUGH THE CWA TONIGHT. CHILLY CANADIAN AIRMASS WILL THEN BUILD RAPIDLY INTO THE REGION ON FRIDAY ON STRONG NORTHWEST WINDS. VERY TIGHT SURFACE PRESSURE GRADIENT WILL CREATE WINDS LIKELY REACHING 20 TO 30 MPH TOMORROW AFTERNOON WITH HIGHER GUSTS POSSIBLE. NEXT CONCERN IS WITH POTENTIAL FROST/LIGHT FREEZE. SATURDAY MORNING WILL LIKELY SEE MID 30S IN SOME SPOTS...HOWEVER WIND SPEEDS WILL LIKELY STAY UP ENOUGH TO PRECLUDE WIDESPREAD FROST. SATURDAY NIGHT AND SUNDAY MORNING ARE ANOTHER STORY...WITH CLEAR SKIES AND WINDS DROPPING OFF. LOW TO MID 30S ARE LIKELY...AND SOME TRADITIONALLY COLDER SPOTS COULD DROP JUST BELOW FREEZING. A FROST ADVISORY WILL LIKELY BE NEEDED. EXTENDED FORECAST HAS LOW CONFIDENCE LEVEL WITH MULTIPLE SHORTWAVES MOVING THROUGH. HAVE FOLLOWED HPC GUIDANCE FAIRLY CLOSELY AFTER TUESDAY. BROWNING && .AVIATION... FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME BORDERLINE MVFR CIGS EARLY THIS AFTERNOON. PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE TIMING/INTENSITY OF THUNDERSTORMS. GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT THU APR 21 2005
...SEVERE STORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
AN ISOLATED TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
LARGE HAIL THE PRIMARY THREAT.
MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE THEN FORECAST TO DEVELOP
OVER EASTERN KANSAS LATE THIS AFTERNOON...MOVING INTO WESTERN
PORTIONS OF THE OUTLOOK AREA BETWEEN 5 PM AND 9 PM. STRONG TO
SEVERE THUNDERSTORMS WILL THEN MOVE EASTWARD ACROSS THE REMAINDER
OF THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS.
THE HIGHEST RISK FOR SUPERCELLS WITH VERY LARGE HAIL AND AN
ISOLATED TORNADO EXISTS WEST OF AN OSCEOLA TO CASSVILLE LINE
BETWEEN 5 PM AND 10 PM THIS EVENING.
DISCUSSION:
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK
DISTURBANCE MOVES ACROSS THE AREA. WINDS ALOFT WILL INITIALLY NOT
BE STRONG ENOUGH TO SUPPORT SUPERCELLS...HOWEVER ISOLATED STORMS
COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER.
OF GREATER CONCERN WILL BE THE THUNDERSTORMS FORECAST TO MOVE INTO
WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. BY THEN...WINDS
ALOFT WILL LIKELY HAVE INCREASED SUBSTANTIALLY AND WILL SUPPORT
SUPERCELLS WITH VERY LARGE AND POTENTIALLY DAMAGING HAIL...IN
ADDITION TO DAMAGING WINDS. THERE IS ALSO SOME POTENTIAL FOR AN
ISOLATED TORNADO OR TWO OVER WESTERN PORTIONS OF THE OUTLOOK AREA
THIS EVENING.
THUNDERSTORMS ARE THEN FORECAST TO MOVE ACROSS THE REMAINDER OF
THE OUTLOOK AREA LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
THE SEVERITY OF THE THUNDERSTORMS WILL LIKELY DIMINISH SOME AFTER
9 OR 10 PM...HOWEVER SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL UP TO AROUND 1 INCH IN DIAMETER WILL
REMAIN POSSIBLE THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT. TEMPERATURES
ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
WIDESPREAD FROST.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
TUESDAY...THEN AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON...AND
WILL LIKELY BE NEEDED THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BROWNING/IZZIIn the hours before
Local storm report, Apr 21, 5:10 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL MANSFIELD 37.12N 92.58W
04/21/2005 1.00 INCH WRIGHT MO LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED QUARTER HAIL
LDSpecial weather statement, Apr 21, 5:19 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 519 PM CDT THU APR 21 2005 MOZ058-212245- MARIES- 519 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES COUNTY UNTIL 545 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VIENNA...OR 13 MILES NORTH OF ROLLA...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF BELLE BY 540 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
Special weather statement, Apr 21, 6:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 PM CDT THU APR 21 2005 MOZ055-058-066>069-220600- BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO- VERNON MO- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 178 AND HAS ISSUED TORNADO WATCH 181 UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN KANSAS THE NEW WATCH INCLUDES 1 COUNTY IN SOUTHEAST KANSAS BOURBON IN MISSOURI THE NEW WATCH INCLUDES 6 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MORGAN ST. CLAIR IN SOUTHWEST MISSOURI VERNON THIS INCLUDES THE CITIES OF...HERMITAGE...CROSS TIMBERS... OSAGE BEACH...CAMDENTON...NEVADA...APPLETON CITY...OSCEOLA... VERSAILLES...STOVER...FORT SCOTT...WARSAW AND COLE CAMP. KSZ097-101-MOZ057>058-070>071-077>083-088>098-101>106 -220600- CHEROKEE KS-CRAWFORD KS-BARRY MO-BARTON MO-CEDAR MO- CHRISTIAN MO-DADE MO-DALLAS MO-DENT MO-DOUGLAS MO- GREENE MO-HOWELL MO-JASPER MO-LACLEDE MO-LAWRENCE MO- MCDONALD MO-MARIES MO-MILLER MO-NEWTON MO-OREGON MO- OZARK MO-PHELPS MO-POLK MO-PULASKI MO-SHANNON MO- STONE MO-TANEY MO-TEXAS MO-WEBSTER MO-WRIGHT MO- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 177 AND HAS ISSUED TORNADO WATCH 181 UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN KANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS CHEROKEE CRAWFORD IN MISSOURI THE NEW WATCH INCLUDES 28 COUNTIES IN CENTRAL MISSOURI MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...BOLIVAR... KIMBERLING CITY...CRANE...ROLLA...NEOSHO...FORT LEONARD WOOD... DIXON...WINONA...EMINENCE...LEBANON...BELLE...VIENNA...MONETT... CASSVILLE...BAXTER SPRINGS...COLUMBUS...GALENA...SALEM...AVA... AURORA...MOUNT VERNON...MARIONVILLE...THAYER...ALTON... GREENFIELD...LOCKWOOD...WEST PLAINS...WILLOW SPRINGS...HOUSTON... LICKING...BUFFALO...JOPLIN...CARTHAGE...LAMAR...GAINESVILLE... THEODOSIA...PITTSBURG...ANDERSON...PINEVILLE...SPRINGFIELD... REPUBLIC...ELDON...LAKE OZARK...EL DORADO SPRINGS...STOCKTON... BRANSON AND FORSYTH.
Local storm report, Apr 21, 6:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 10 W HIATTVILLE 37.72N 95.06W
04/21/2005 BOURBON KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT. DEBRIS AND ROTATION.
UNCONFIRMED TORNADO.
AFLocal storm report, Apr 21, 6:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL COLUMBUS 37.17N 94.83W
04/21/2005 1.50 INCH CHEROKEE KS EMERGENCY MNGR
HALF DOLLAR HAIL REPORTED BY EM FROM FAULKNER TO COLUMBUS
LDLocal storm report, Apr 21, 6:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 12 N VIENNA 38.35N 91.95W
04/21/2005 1.00 INCH MARIES MO LAW ENFORCEMENT
EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT
LDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 66 min |
| Apr 21, 6:06 PM CDT | Tornado Warning | SGF | Crawford | 54 min |
| Apr 21, 6:15 PM CDT | Tornado Warning | SGF | Bourbon | 45 min |
| Apr 21, 6:53 PM CDT | Tornado Warning | SGF | Crawford | 67 min |
Nearby
Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.